Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 296, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 30, 2006, 12:50 PM EDT for Stark County, Ohio. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2006, 12:50 PM EDT (16:50 UTC)
- Expired
- Jul 30, 2006, 1:45 PM EDT
- In force
- 55 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Stark County, OH
The radar
The Cleveland radar (KCLE), 76 km from the middle of the area, began a volume at 16:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 30, 12:46 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 4.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1787 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 301651 SVRCLE OHC151-301745- /O.NEW.KCLE.SV.W.0296.060730T1650Z-060730T1745Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 1250 PM EDT SUN JUL 30 2006 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STARK COUNTY IN NORTHEAST OHIO * UNTIL 145 PM EDT * AT 1246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR MASSILLON...AND MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE NORTH CANTON...NAVARRE...MINERVA... LOUISVILLE...CANTON AND ALLIANCE. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. LAT...LON 4088 8164 4070 8161 4072 8104 4096 8108 $$ KIELTYKA
2 follow-up statements
000
WWUS51 KCLE 301724
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
124 PM EDT SUN JUL 30 2006
OHC151-301745-
/O.CON.KCLE.SV.W.0296.000000T0000Z-060730T1745Z/
STARK OH-
124 PM EDT SUN JUL 30 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 145 PM EDT FOR STARK
COUNTY...
AT 123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS
LOCATED NEAR EAST SPARTA...AND MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
ALLIANCE...
WAYNESBURG...
LAT...LON 4088 8164 4065 8163 4065 8125 4073 8124
4073 8109 4096 8108
$$000
WWUS51 KCLE 301745
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
144 PM EDT SUN JUL 30 2006
OHC151-301754-
/O.EXP.KCLE.SV.W.0296.000000T0000Z-060730T1745Z/
STARK OH-
144 PM EDT SUN JUL 30 2006
...THE SEVERE THUNDERSTORM WARNING FOR STARK COUNTY WILL BE ALLOWED
TO EXPIRE AT 145 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING.
LAT...LON 4088 8164 4065 8163 4065 8125 4073 8124
4073 8109 4096 8108
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 10:48 AM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jul 30, 10:48 AM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 1048 AM EDT SUN JUL 30 2006 .SHORT TERM UPDATE (THIS AFTERNOON)... WATCHING COMPLEX OF SHOWERS AND THUNDERSTORMS THIS MORNING MOVING SE OVER LAKE MICHIGAN. SATELLITE AND RADAR TRENDS SHOWING THIS AREA OF SHOWERS AND THUNDERSTORMS TRACKING MORE IN A SSE DIRECTION. INCREASED POPS ACROSS WESTERN AREAS FOR THE AFTERNOON. HELD HIGH CHC POPS IF THIS AREA CONTINUES MORE TOWARDS THE SOUTH AND ONLY CLIPS THE WESTERN PORTION OF FORECAST AREA. THIS FEATURE WILL REQUIRE MONITORING THROUGH THE AFTERNOON. AS FOR REMAINDER OF FORECAST AREA MAINTAINED CHC POPS THROUGH THE AFTERNOON. T-STORM OCCURRING AT THIS TIME ACROSS SRN ASHLAND CTY. EXPECTING THIS TYPE OF ACTIVITY TO CONTINUE INTO THE AFTERNOON WITH MOIST AIRMASS IN PLACE. && .AVIATION (12Z-12Z)... FOG SHOULD IMPROVE BY MID MORNING AT ALL SITES. TSTORM COMPLEX OVR W GRTLKS SHOULD DISSIPATE BFR GETTING NR FCST AREA ALTHOUGH UNSURE IF NEW ACTIVITY COULD DEVELOP FROM OUTLFOW BOUNDARY THIS AFTERNOON. WILL NOT FCST ANY THUNDER IN TAFS AT THIS TIME. WITH HIGH DEWPOINTS MVFR FOG WILL REDEVELOP AGAIN TNGT WITH SOME IFR VSBY AROUND SUNRISE. && .SHORT TERM (TODAY THROUGH TUESDAY NIGHT)... MUCH OF THE SAME AS YESTERDAY ACROSS THE FORECAST AREA THIS MORNING...AS EARLY MORNING WATER VAPOR IMAGERY CONTINUES TO SHOW AN ACTIVE WEATHER PATTERN FROM NORTH DAKOTA TO NEW ENGLAND. SERIES OF WAVES EMBEDDED WITHIN THE STRONG 500MB FLOW HAVE ALLOWED MORE CONVECTION TO DEVELOP UPSTREAM WITH EVEN A FEW SHOWERS DEVELOPING OVER LAKE ERIE AND DRIFTING INTO NW PA/SW NY THIS MORNING. STRONG UPPER RIDGING CONTINUES TO OVERWHELM THE CENTRAL PART OF THE COUNTRY WHERE TRIPLE DIGIT HEAT HAS BEEN FELT FOR THE PAST SEVERAL DAYS. AS THIS RIDGE AND ITS ASSOCIATED WARM AIR MOVES EAST...PRIMARY FOCUS WILL BE ON THE CHANCE OF PRECIP TODAY AS WELL AS ON TEMPS MONDAY THROUGH THE MIDDLE OF THE WEEK. THE 00Z NGM AND THE WRF INITIALIZED WELL AND ARE BOTH OUTPERFORMING THE GFS THROUGH 6HRS. GFS LOOKS TO BE SUFFERING FROM A BIT OF CONVECTIVE FEEDBACK UPSTREAM NEAR MINNESOTA AND THIS COULD BE RESPONSIBLE FOR THE ABUNDANT QPF SHOWN BETWEEN 06Z AND 12Z. GFS LOOKS TOO AGGRESSIVE IN ITS ADVERTISEMENT OF AN INTENSE SHORTWAVE DIVING SOUTHEASTWARD THIS AFTERNOON...HAVING A DIFFICULT TIME LOCATING ANY SIGNIFICANT SHORTWAVES ON THE WATER VAPOR LOOP THIS MORNING LET ALONE ANYTHING THAT RESEMBLES THE GFS FORECAST. WRF AND NGM SHOW WIDELY SCATTERED PRECIP DEVELOPING LATE IN THE DAY MAINLY EAST OF A CLEVELAND TO CANTON LINE AND HAVE OPTED TO MAINTAIN CHANCE POPS IN THIS AREA BUT BACK OFF TO SLIGHT CHANCES ELSEWHERE AND TO REMOVE MENTION OF PRECIP AT TOLEDO AND FINDLAY FOR TODAY. WRF SHOWING A MODERATE AMOUNT OF INSTABILITY ACROSS THE FORECAST AREA TODAY BUT SIMILAR AMOUNTS OF CAPE AND SHEAR WERE PRESENT ON SATURDAY AND NOTHING DEVELOPED. BEST MID LEVEL MOISTURE TRANSPORT IS ALSO CONFINED TO AREAS NORTHEAST OF CLEVELAND AND CONTINUE TO THINK THIS WILL BE THE FAVORED AREA FOR ADDITIONAL THUNDERSTORM DEVELOPMENT. FOR TONIGHT...AM EXPECTING A REPEAT OF EARLY THIS MORNING WHERE SHOWERS AND THUNDERSTORMS DEVELOPED AND MOVED THROUGH NW PA/SW NY. MAINTAINED LOW CHANCE POPS IN THE FAR NORTHEAST COUNTIES THROUGH MONDAY MORNING AND EVEN HELD ONTO SLIGHT CHANCES IN THIS AREA UNTIL MONDAY AFTERNOON. ONCE THE RIDGE BUILDS IN...ENTIRE FORECAST AREA WILL BE PRECIP FREE. OTHER CONCERN IS WITH TEMPS THROUGH THE MIDDLE OF THE WEEK AS THE STRONG UPPER RIDGE MOVES DIRECTLY OVERHEAD TUESDAY AND WEDNESDAY. WARM TEMPERATURES THAT HAVE BEEN EXPERIENCED ACROSS THE CENTRAL PLAINS WILL BE ADVECTED EASTWARD STARTING ON MONDAY AND POTENTIALLY LAST ALL THE WAY THROUGH WEDNESDAY. MAV GUIDANCE CONTINUES TO BE THE OUTLIER MONDAY AND TUESDAY...RUNNING ABOUT 4-5 DEGREES WARMER THAN THE MET AND FWC. GIVEN MAV PERFORMANCE DURING LAST HEAT WAVE...AM INCLINED TO TRIM A FEW DEGREES OFF OF ITS FORECASTED TEMPS AND GO WITH A BLEND OF THE MET/FWC MONDAY AND TUESDAY. THIS WOULD YIELD HIGHS IN THE LOW TO MID 90S MONDAY...MID TO UPPER 90S ON TUESDAY. THINK THAT ABUNDANT SOIL MOISTURE WILL KEEP TEMPS FROM REACHING THE TRIPLE DIGITS THIS WEEK BUT AM CONCERNED THAT SOME LOCATIONS MAY REACH HEAT ADVISORY CRITERIA FOR A FEW HOURS MONDAY AND TUESDAY. AT THIS POINT HAVE OPTED AGAINST ANY HEADLINES SINCE THERE IS STILL SOME DOUBT ABOUT EXACTLY WHICH COUNTIES WILL EXCEED CRITERIA BOTH DAYS...ALSO SOME CONCERN THAT HEAT INDICES MAY BE HOT ENOUGH TO WARRANT A WARNING. WILL ALLOW COMING SHIFTS TO REVIEW NEW GUIDANCE AND DETERMINE IF ANY HEADLINES ARE WARRANTED. && .LONG TERM(WED-SAT)... COLD FRONT IS THE FOCUS OF THE EXTENDED FORECAST. COLD FRONTAL PASSAGE FORECAST FOR THU MORNING...SLOWER THAN THE GFS AND MORE IN LINE WITH THE TIMING OF THE DGEX. PRIOR TO FROPA....HEAT WAVE WILL BE IN ITS FINAL DAY. TEMPS AGAIN AROUND OR ABOVE 90. LOW CHC POPS FOR POSSIBLE PREFRONTAL TROUGH BEING PICKED UP BY DGEX AND 12ZGFS. INCREASED POPS FOR FROPA. BEHIND THE FRONT TEMPS RETURN CLOSE TO NORMS TO FINISH OUT THE WEEK...BUT A WARMUP BEGINS LATE IN THE WEEKEND FOR THE EARLY PART OF NEXT WEEK WITH ANOTHER BIG CENTRAL U.S. RIDGE. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM UPDATE...ABE SHORT TERM...LEINS LONG TERM...OUDEMAN AVIATION...KOSARIK
Hazardous weather outlook, Jul 30, 10:17 AM EDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CLEVELAND OH 1017 AM EDT SUN JUL 30 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-311430- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 1017 AM EDT SUN JUL 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT SOME OF THE THUNDERSTORMS THIS AFTERNOON AND EVENING COULD BE SEVERE WITH DAMAGING WINDS AND POSSIBLY LARGE HAIL. BRIEF PERIODS OF HEAVY RAIN IS ALSO POSSIBLE. HEAT INDICES COULD APPROACH 100 OVER NORTHWEST OHIO THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HOT AND HUMID AIR WILL AFFECT NORTHERN OHIO AND NORTHWEST PENNSYLVANIA THROUGH THE MIDDLE OF THE WEEK. AFTERNOON HIGHS WILL BE IN THE 90S WITH HEAT INDICES BETWEEN 100 AND 104. HEAT ADVISORIES MAY BE NEEDED. A COLD FRONT THAT WILL MOVE THROUGH THE REGION WEDNESDAY NIGHT AND THURSDAY COULD CAUSE STRONG TO SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE NEEDED THIS AFTERNOON AND EVENING. KIELTYKA
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 3:16 PM EDT | Special Marine Warning | CLE | 119 min | |
| Jul 30, 3:25 PM EDT | Heat Advisory | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more | 12 hr |
| Jul 30, 3:25 PM EDT | Heat Advisory | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more | 3 days |
| Jul 30, 4:34 PM EDT | Special Marine Warning | CLE | 116 min | |
| Jul 30, 5:48 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 22 min |
| Jul 30, 6:06 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Summit | 54 min |
| Jul 30, 6:47 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 58 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.